MAUDE Adverse Event Report: BIOMET 3I DO NOT USE - CERTAIN PREVAIL IMPLANT 4/3 X 10MM; DENTAL IMPLANT

BIOMET 3I DO NOT USE - CERTAIN PREVAIL IMPLANT 4/3 X 10MM; DENTAL IMPLANT
Model Number IIOS4310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the implant had bone loss requiring removal.Implant was removed and backed out with the placement driver and site was curetted and grafted.Penvk rx was prescribed as well.Pt will return for additional appointments.Tooth #4.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Sections corrected: d4: previously submitted udi number was sent in error.Udi number is unknown.

Brand Name
DO NOT USE - CERTAIN PREVAIL IMPLANT 4/3 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10728406
Report Number0001038806-2020-01662
Device Sequence Number19614424
Product Code DZE
UDI-Device Identifier00844868005797
UDI-Public(01)00844868005797(17)160627(10)2011060206(241)IIOS4310
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K061629
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2016
Device Model NumberIIOS4310
Device Catalogue NumberIIOS4310
Device Lot Number2011060206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR